Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 3:24 PM EDT for Fulton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 19, 2021, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WWUS82 KFFC 191924
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Aug 19 2021
GAZ032-033-045-192000-
North Fulton GA-Cobb GA-DeKalb GA-
324 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 400 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Tucker, North
Decatur, North Atlanta, North Druid Hills, Midtown, Druid Hills,
Belvedere Park, Vinings, Piedmont Park and Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8450 3395 8428 3384 8420 3374 8429
3380 8451
TIME...MOT...LOC 1924Z 276DEG 15KT 3384 8443
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 19, 3:22 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Thu Aug 19 2021 .SHORT TERM /Tonight through Friday Night/... A weak shortwave is providing the impetus for the development of a decent coverage of showers and thunderstorms this afternoon across north Georgia. With analyzed SBCAPE as high as 3000-3500 J/kg, a few stronger storms remain possible with gusty winds the primary threat. Additionally, locally heavy rainfall could lead to isolated hydrological concerns given saturated soils and elevated waterways from the recent passage of Fred, particularly where thunderstorm training occurs. With that said, storm motion is fairly rapid, so widespread flooding concerns are not anticipated. Convection will propagate east and southeastward through the evening along outflow until gradually diminishing with the loss of heating by late evening. On Friday, the forecast area will be situated in a northwest flow regime aloft between the building ridge to the west and trough over the Northeast. While the impetus for development will be less clear cut than today, the combination of the moist airmass as well as any weak perturbations working around the periphery of the trough will allow for the development of scattered thunderstorms again by Friday afternoon. Locally heavy rainfall and brief gusty winds again can be expected in stronger convection. RW .LONG TERM /Saturday through Thursday/... Our CWA remains sandwiched between a lifting upper-level low and a broadening upper-level high as we enter the extended, placing the area in a regime of NW flow. A swath of increased moisture (PWATs of 1.5-2") lingers across the area until the fringes of the high begins to push it off towards the Gulf, so a diurnally-forced convective pattern will be maintained through the weekend. Modest instability suggests that rumbles of thunder will accompany many of the showers that form. By Monday, the key player in the forecast will be the upper-level ridge that has finished its push to the east, bringing with it drier air and warmer temperatures. A weakness in the ridge begins to develop towards the end of next week which sees a return of moisture and higher PoPs. Hochstatter/NListemaa && .AVIATION... 18Z Update... VFR conditions prevail this afternoon. Scattered to widespread shra/tsra will continue to develop and affect TAF sites through around 00z-01z before diminishing. Reductions in vsby/cigs can be expected in tsra as well as potential for gusty winds. Some potential for lower cigs at ATL area sites by 10-12Z Friday with lowest cigs likely northwest. Winds will be W at 4-8 kts outside of tsra. //ATL Confidence...18Z Update... Medium confidence on Friday morning cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 71 90 / 30 50 30 30 Atlanta 72 87 72 88 / 40 60 40 50 Blairsville 66 83 65 83 / 50 60 30 30 Cartersville 70 87 71 88 / 40 60 40 40 Columbus 74 88 73 89 / 30 60 40 60 Gainesville 71 87 70 88 / 40 50 30 30 Macon 73 90 72 92 / 30 60 40 50 Rome 71 87 71 89 / 50 60 40 50 Peachtree City 72 87 71 88 / 40 60 40 50 Vidalia 76 91 75 91 / 20 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Hochstatter/NListemaa AVIATION...RW
Hazardous weather outlook, Aug 19, 2:36 PM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 236 PM EDT Thu Aug 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 236 PM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible through this evening. The primary hazards from any thunderstorms will be locally heavy rain, cloud to ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered, mainly afternoon and evening thunderstorms, are expected each day. The primary threats will be locally heavy rain, cloud to ground lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 19, 2:21 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Thu Aug 19 2021
GAZ082-083-095-191845-
Bibb GA-Houston GA-Twiggs GA-
221 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN BIBB,
CENTRAL TWIGGS AND NORTH CENTRAL HOUSTON COUNTIES THROUGH 245 PM
EDT...
At 220 PM EDT...a strong thunderstorm was over Rutland, or near
Macon...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Marion, Bullard, Rutland,
Fitzpatrick, Ripley, Huber, Cross Keys, District Path, Dry Branch,
Myricks Mill, Elberta, Franklinton and Middle Georgia Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3265 8367 3284 8369 3286 8355 3284 8352
3288 8344 3289 8340 3274 8332 3260 8336
TIME...MOT...LOC 1820Z 273DEG 20KT 3274 8360
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 2:23 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Thu Aug 19 2021
GAZ016-191845-
White GA-
223 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WHITE COUNTY
THROUGH 245 PM EDT...
At 223 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
over Cleveland...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Robertstown,
Leaf, Smithgall Woods Conservation Are, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3472 8364 3469 8364 3465 8366 3462 8364
3460 8364 3456 8363 3455 8362 3454 8362
3457 8386 3469 8387 3469 8386 3470 8386
3474 8363
TIME...MOT...LOC 1823Z 274DEG 13KT 3462 8379
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 2:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 19 2021
GAZ031-041-042-191900-
Haralson GA-Carroll GA-Paulding GA-
232 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
PAULDING, NORTHEASTERN HARALSON AND NORTHEASTERN CARROLL COUNTIES
THROUGH 300 PM EDT...
At 232 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8522 3391 8515 3391 8505 3392 8505
3393 8491 3380 8490 3366 8493 3374 8524
TIME...MOT...LOC 1832Z 274DEG 13KT 3380 8514
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 3:07 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Thu Aug 19 2021
GAZ020-030-031-191930-
Polk GA-Bartow GA-Paulding GA-
307 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
PAULDING, EASTERN POLK AND SOUTHWESTERN BARTOW COUNTIES THROUGH 330
PM EDT...
At 307 PM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Braswell, Taylorsville, Yorkville,
Seney, Fish Creek, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8524 3410 8508 3410 8505 3411 8505
3413 8497 3402 8492 3392 8497 3393 8525
TIME...MOT...LOC 1907Z 266DEG 7KT 3401 8517
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 3:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Thu Aug 19 2021
GAZ023>025-191945-
Hall GA-Banks GA-Jackson GA-
312 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BANKS,
SOUTHEASTERN HALL AND NORTHWESTERN JACKSON COUNTIES THROUGH 345 PM
EDT...
At 311 PM EDT...a strong thunderstorm was near Candler, or near
Gainesville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Maysville, Pendergrass, Gillsville, Talmo and
Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3422 8386 3436 8383 3434 8354 3423 8352
3413 8360
TIME...MOT...LOC 1911Z 281DEG 16KT 3427 8377
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 19, 3:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Aug 19 2021
GAZ032-033-045-192000-
North Fulton GA-Cobb GA-DeKalb GA-
324 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 400 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Tucker, North
Decatur, North Atlanta, North Druid Hills, Midtown, Druid Hills,
Belvedere Park, Vinings, Piedmont Park and Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8450 3395 8428 3384 8420 3374 8429
3380 8451
TIME...MOT...LOC 1924Z 276DEG 15KT 3384 8443
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:13 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 16 hr |
| Aug 19, 1:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 19, 2:21 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 19, 2:23 PM EDT | Special Weather Statement | FFC | White | 22 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Aug 19, 3:12 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 19, 3:33 PM EDT | Flash Flood Warning | FFC | Polk | 3 hr |
| Aug 19, 3:38 PM EDT | Special Weather Statement | FFC | Banks | 22 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 19, 4:35 PM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| Aug 19, 4:41 PM EDT | River Flood Warning | FFC | Polk | 6 hr |
| Aug 19, 5:01 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 29 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 26 min |
| Aug 19, 5:13 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 19, 5:32 PM EDT | River Flood Warning | FFC | Gwinnett | 112 min |
| Aug 19, 5:36 PM EDT | Special Weather Statement | FFC | Morgan | 24 min |
| Aug 19, 6:11 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.